Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 48, NWS Quad Cities, IA

June 3, 2025Clinton County, Muscatine County, Scott County, Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2025, 7:08 PM CDT for Clinton County, Muscatine County, Scott County, Iowa; 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2025, 7:08 PM CDT (00:08 UTC)
Expired
Jun 3, 2025, 8:00 PM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Clinton County, IA, Muscatine County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 9 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:34 PM CDT, 34 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
  • Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
634 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

-  Showers and thunderstorms will continue into tonight, while
   shifting eastward in time as a front moves through. Some of
   the storms could become severe through early to mid evening,
   especially near to south of I-80. Swaths of heavy rainfall of
   1-2" are possible. The flooding threat should remain minimal,
   unless an urban area receives repetitive rounds of heavy
   rain.

-  Generally seasonal temps expected for most of the period into
   the weekend, with the next rain chances coming Thursday
   night/Friday and through the weekend (greatest late in the
   weekend) with plenty of dry hours.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 217 PM CDT Tue Jun 3 2025

First wave of storms has exited to our northeast and have become
surface based producing damaging winds with an impressive DCAPE
gradient into S WI and NC/NE IL. Attention is now focusing back
to our southwest with the next wave and attendant convection
progressing across KS into NW MO. This activity is expected
to lift and develop further into our area ahead of a cold front
currently sagging into central IA. The vertical wind fields are
robust with deep layer shear of 40-50 kts and CAPE of 1000-2000
j/kg highest near to south/east of the Quad Cities to support
a few severe storms with damaging winds the primary threat.
Low/mid level lapse rates are somewhat marginal, but instability
should continue to build with more cloud breaks/thinning.
Last runs of HRRR and NAMNest and other CAMs support a line of
storms evolving through the area 5-9 PM roughly that will
contain a damaging wind threat especially from QC metro on
south/east. A QLCS tornado threat cannot be ruled out with
0-3km shear of 40-45 kt, particularly with any NE moving
mesovorts. In addition to the severe threat, heavy rain will
be possible with PWAT's surging over 1.5 to near 2 inches. Storms
may not last too long at any one place, but rates easily over
1" per hour could foster plenty of ponding/standing water in low
lying or poorly drained areas and greatly reduced visibility.
Flash flooding would appear to be low, with the greatest concern
being for urban areas should any redevelopment or repetitive storms
occur.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 217 PM CDT Tue Jun 3 2025

Rain chances will linger Wednesday morning south/east of the
Quad Cities near the 925-850 hPa boundaries. Elsewhere, the
concern will be post-frontal mix down of wild fire smoke that
may allow for a better chance at the smoke to reach the surface
late tonight and Wednesday owing to reductions in visibility
potentially and air quality. On that note the Iowa DNR has
hoisted an Air Quality Alert through 6 AM Thursday for all of
Iowa. Last few runs of the HRRR near surface smoke plots
indicate best chances for higher concentrations of smoke
reaching the surface will be roughly along and north of a line
from Fairfield, Iowa to Sterling/Rock Falls, Illinois.
Otherwise, drier and cooler conditions are on tap by Wednesday
night into Thursday as weak high pressure builds in.

The pattern looks to remain active into the weekend. Initially,
the flow will remain semi-zonal to WSW and will shuttle in
another trough for Friday. NBM and 00z LREF probabilities for
measurable rain late Thursday into Friday are highest south of
I-80 (40-50%). With Gulf moisture remaining well to our south,
rainfall doesn't look to be all that much. We keep some small
PoPs through the weekend, but the better chances appear to be
late in the weekend as the pattern transitions to a Great Lakes
low and northwest flow aloft. Overall, temperatures look to
be seasonal throughout the late week and weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 634 PM CDT Tue Jun 3 2025

A cold front is marching in from the west this evening with a line
of strong to severe storms along the boundary. This boundary is
moving at a fairly quick clip and will exit the area between 2-3Z.
On the backside of the line we will still see lingering rain with
ceilings dropping to IFR. These ceilings are expected to improve
west to east after sunrise. By the afternoon winds will switch to
out of the northwest and there may be some smoke at the surface that
will take visibility down to 6 miles or less.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...McClure
LONG TERM...McClure
AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
446 AM CDT Tue Jun 3 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
446 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Occasional rounds of showers and thunderstorms are likely today and
tonight. The Storm Prediction Center has a Slight Risk (level 2
of 5) for severe storms generally south of Interstate 80. There is
a Marginal Risk (level 1 of 5) across the rest of the Outlook
Area. The main threat will be damaging winds, with an isolated
tornado a secondary concern. An increasingly humid air mass will
support heavy rainfall amounts of 1 to 2 inches, and isolated
higher amounts are possible. This may produce some urban and small
stream flooding, as well as ponding water in low-lying areas.

The pattern remains active for late in the week with a chance for
sporadic showers and thunderstorms from Thursday afternoon into
Friday. Severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially south of Interstate 80.

12

In the hours before

Local storm report, Jun 3, 6:27 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Rain             3 W Mount Sterling      40.62N 92.00W
06/03/2025  M2.00 Inch       Van Buren          IA   Trained Spotter

&&
Local storm report, Jun 3, 6:31 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Gst     Burlington Regional Air 40.78N 91.12W
06/03/2025  M81 MPH          Des Moines         IA   ASOS

&&

AE
Local storm report, Jun 3, 6:52 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Gst     1 SSW Monmouth          40.90N 90.65W
06/03/2025  E60 MPH          Warren             IL   Amateur Radio

            50 to 60 mph wind gusts with torrential
            rain. Relayed from HAM radio.

&&

AE
Local storm report, Jun 3, 6:54 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     New London              40.93N 91.41W
06/03/2025  M62 MPH          Henry              IA   Mesonet

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:07 PM CDTTornado Warning Considerable damage threatDVNClinton, Scott38 min
Jun 3, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClinton56 min
Jun 3, 7:13 PM CDTTornado WarningDVNBureau, Henry, Mercer, Rock Island47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.